Alert archive / Illinois / Flash Flood Warnings in 2025

Flash Flood Warning 10, NWS Lincoln, IL

June 30, 2025Lawrence County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 30, 2025, 11:52 PM CDT for Lawrence County, Illinois. It was in force for 118 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2025, 11:52 PM CDT (04:52 UTC)
Expired
Jul 1, 2025, 1:50 AM CDT
In force
118 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 40 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 11:59 PM CDTFLASH FLOOD2 Se Mount Carmel Airpo, ILWater reported over IL Route 1 between St. Francisville and Mt. Carmel. Other side streets also becoming inundated with water.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

405 
WGUS53 KILX 010452
FFWILX
ILC101-010900-
/O.NEW.KILX.FF.W.0010.250701T0452Z-250701T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1152 PM CDT Mon Jun 30 2025

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Southern Lawrence County in southeastern Illinois...

* Until 400 AM CDT.

* At 1151 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  St. Francisville, Mount Carmel Airport and Billett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3866 8760 3865 8760 3864 8762 3862 8762
      3861 8762 3861 8763 3860 8762 3859 8761
      3859 8762 3859 8764 3857 8764 3857 8765
      3857 8786 3867 8785 3867 8759

FLASH FLOOD...RADAR INDICATED

$$

Erwin
2 follow-up statements
598 
WGUS73 KILX 010503
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
1203 AM CDT Tue Jul 1 2025

ILC101-010900-
/O.CON.KILX.FF.W.0010.000000T0000Z-250701T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence IL-
1203 AM CDT Tue Jul 1 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY FOR 
SOUTHWESTERN LAWRENCE COUNTY...

At 1159 PM CDT, trained spotters reported water over Highway 1 
between St. Francisville and Mt. Carmel. Other side streets are also 
flooded in this area. Between 1 and 2 inches of rain have fallen. 
Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Trained spotters reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  St. Francisville, Mount Carmel Airport and Billett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3866 8760 3865 8760 3864 8762 3862 8762
      3861 8762 3861 8763 3860 8762 3859 8761
      3859 8762 3859 8764 3857 8764 3857 8765
      3857 8786 3867 8785 3867 8759

FLASH FLOOD...OBSERVED

$$

Erwin
023 
WGUS73 KILX 010650
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
150 AM CDT Tue Jul 1 2025

ILC101-010700-
/O.CAN.KILX.FF.W.0010.000000T0000Z-250701T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence IL-
150 AM CDT Tue Jul 1 2025

...FLASH FLOOD WARNING FOR SOUTHWESTERN LAWRENCE COUNTY HAS BEEN 
REPLACED WITH A FLOOD ADVISORY...

The heavy rain has ended. Life-threatening flash flooding is no 
longer expected, but minor flooding remains possible.

&&

LAT...LON 3866 8760 3865 8760 3864 8762 3862 8762
      3861 8762 3861 8763 3860 8762 3859 8761
      3859 8762 3859 8764 3857 8764 3857 8765
      3857 8786 3867 8785 3867 8759

$$

Erwin

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 7:51 PM CDT, 4 hours 1 minute earlier. Its key messages:

  • Thunderstorms will be scattered this evening south of I-72, with isolated damaging winds being the main concern. Locally heavy rainfall is also a threat near and south of I-70.
  • Somewhat drier air is anticipated from Tuesday through Thursday, with minimal precipitation chances. Hot and humid conditions return late in the week, with afternoon heat indices of 95 to 105 degrees each day Friday (July 4th) through Sunday.
Area forecast discussion, Jun 30, 7:51 PM CDT, 4 hours 1 minute before
Area Forecast Discussion...Updated
National Weather Service Lincoln IL
751 PM CDT Mon Jun 30 2025

.KEY MESSAGES...

- Thunderstorms will be scattered this evening south of I-72, with
  isolated damaging winds being the main concern. Locally heavy
  rainfall is also a threat near and south of I-70.

- Somewhat drier air is anticipated from Tuesday through Thursday,
  with minimal precipitation chances. Hot and humid conditions
  return late in the week, with afternoon heat indices of 95 to
  105 degrees each day Friday (July 4th) through Sunday.

&&

.UPDATE...
Issued at 750 PM CDT Mon Jun 30 2025

Outflow boundary from late afternoon convection over the northern
CWA has made it through Champaign and Decatur recently, with wind
gusts 25-35 mph. It is converging on a group of storms trying to
form near Shelbyville and Mattoon. Meanwhile, storms are becoming
more numerous this hour in south central Illinois, and are lifting
northeast. Latest iteration of the HRRR focuses the main
convective threats over the southeast third of the forecast area
this evening. PoP's have been increased to about 60-70% over this
region (mainly near and south of I-70) through late evening. SPC
mesoanalysis shows about 2.1 inches of precipitable water in south
central Illinois, and 1-hourly radar rainfall estimates are not
too far off from that level. With 1-hour flash flood guidance in
that ballpark, will need to watch the water concerns over the next
few hours.

Further north, while radar mosaics are suggesting a fair amount of
rain from about Burlington to Bloomington northward, ceilings in
this area are around 10,000 feet and the rain is quite light, so
thunder chances have been removed there.

Geelhart

&&

.DISCUSSION...
Issued at 239 PM CDT Mon Jun 30 2025

The main concern for this afternoon and evening is scattered
thunderstorms developing ahead of a cold front. A zone of lift is
currently observed on satellite from northeastern MO through
about Peoria to the south side of the Chicago metro area. Minimal
capping is in place per the SPC mesoanalysis, however the sluggish
speed of storm development demonstrates that at least some MLCIN
still exists. Anticipate storm coverage and intensity to gradually
increase through early this evening, becoming scattered along the
boundary. DCAPE increases with eastward extent, and so does the
likelihood for isolated strong to severe wind gusts occurring.
Isolated severe wind gusts are most probable from 5-8 pm near and
east of I-55. In addition, PWAT values from around 1.5 inches
north of I-74 to near 2 inches south of I-70 may promote moderate
to heavy rain rates with the storms that develop.

Once the front makes its way through central Illinois this
evening, look for somewhat drier air from Tuesday through Thursday
along with high temperatures dropping into the mid-upper 80s,
with little chance for precipitation. Late in the week (by
Friday), anticipate heat and humidity to return as a mid-level
ridge axis traverses the Midwest. Heat index values in excess of
100 F are anticipated for at least portions of the area, at least
through Saturday, with perhaps some slight decrease in heat index
values from Sunday into early next week. The pattern at that point
places central Illinois north of a mid-level ridge over the
southern Plains, with any small-scale disturbances moving through
the flow perhaps able to touch off thunderstorms and rain.

AAT

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 611 PM CDT Mon Jun 30 2025

Main aviation concerns will be in the first few hours of the
forecast period, as showers and scattered thunderstorms push
southward. Main thunder threat will be from KSPI-KCMI, with recent
VCTS at KBMI now shifting further south. Some brief visibility
drops to around 3SM will be possible with the stronger storms.
Most of the rain should be out of the area by 04Z, and by sunrise,
skies will largely be clear.

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 30, 3:03 PM CDT, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
303 PM CDT Mon Jun 30 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-011015-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
303 PM CDT Mon Jun 30 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...This afternoon and tonight.

Heat indices will peak in the middle 90s this afternoon.

Scattered thunderstorms are expected late this afternoon and
evening, with a few storms potentially becoming strong to severe.
Isolated damaging wind gusts are a risk, along with frequent
lightning and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat will build back into the area late this week. Heat indices are
forecast to reach near 100 degrees Friday and Saturday. Thunderstorm
chances will return on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 4 pm and 10 pm.

Expected storm motion is toward the east around 30 mph.

25/AAT

In the hours before

Local storm report, Jun 30, 10:34 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1034 PM CDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     Rain             1 SW Newton             38.98N 88.17W
06/30/2025  M1.85 Inch       Jasper             IL   Mesonet

            Mostly since 9 pm. Mesonet station EW2373
            Newton.

1015 PM     Rain             Effingham County Airpor 39.07N 88.53W
06/30/2025  M2.04 Inch       Effingham          IL   AWOS

            Since 9 pm.

1016 PM     Rain             Watson                  39.02N 88.57W
06/30/2025  M2.67 Inch       Effingham          IL   Mesonet

            Mostly since 9 pm. Mesonet station FW0190
            Watson.

&&

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:26 PM CDTAreal Flood AdvisoryILXEffingham55 min
Jun 30, 9:54 PM CDTFlash Flood WarningILXEffingham, Jasper3 hr
Jun 30, 10:13 PM CDTFlash Flood WarningILXEffingham2 hr
Jun 30, 10:39 PM CDTFlash Flood WarningILXCrawford, Jasper3 hr
Jun 30, 11:14 PM CDTFlash Flood WarningILXCrawford, Lawrence3 hr
Jul 1, 1:42 AM CDTAreal Flood AdvisoryILXCrawford3 hr
Jul 1, 1:44 AM CDTAreal Flood AdvisoryILXCrawford, Lawrence3 hr
Jul 1, 1:50 AM CDTAreal Flood AdvisoryILXLawrence3 hr

Nearby

Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.